Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jul 1, 2020, 2:12 AM MDT for 8 counties in Idaho. It took effect at Jul 1, 2020, 2:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2020, 2:12 AM MDT (08:12 UTC)
- In effect from
- Jul 1, 2020, 2:00 PM MDT
- Expired
- Jul 1, 2020, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3540 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WWUS75 KPIH 010812 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 212 AM MDT Wed Jul 1 2020 IDZ052-053-066-067-012100- /O.NEW.KPIH.WI.Y.0019.200701T2000Z-200702T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 212 AM MDT Wed Jul 1 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Arco Desert, Craters of the Moon, INL Complex, Mud Lake, Dubois, Island Park, Rexburg, St Anthony, Hamer and Small. * WHEN...From 2 PM this afternoon to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Large vehicles will encounter crosswinds and difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
359 WWUS75 KPIH 012022 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 222 PM MDT Wed Jul 1 2020 IDZ052-053-066-067-020200- /O.CON.KPIH.WI.Y.0019.000000T0000Z-200702T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 222 PM MDT Wed Jul 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Arco Desert, Craters of the Moon, INL Complex, Mud Lake, Dubois, Island Park, Rexburg, St Anthony, Hamer and Small. * WHEN...Continuing through 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Large vehicles will encounter crosswinds and difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
361 WWUS75 KPIH 020201 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 801 PM MDT Wed Jul 1 2020 IDZ052-053-066-067-020315- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-200702T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 801 PM MDT Wed Jul 1 2020 ...WIND ADVISORY HAS EXPIRED... Although breezy conditions will remain for a few more hours, winds have dropped below wind advisory levels across most of the region. Therefore, the advisory has been allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 30, 2:08 PM MDT, 12 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 2:08 PM MDT, 12 hours 4 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 208 PM MDT Tue Jun 30 2020 .SHORT TERM...Tonight through Thursday. Low pressure over Wyoming will continue to move eastward tonight. We'll see showers and isolated thunderstorms gradually end from west to east late this afternoon and tonight. Small hail remains possible in stronger thunderstorms because of cold temperatures across the region. Frost/freeze around the main agricultural areas remains unlikely as models suggest lows tonight will hold in the 40s. On Wednesday, a secondary low pressure system will sweep through western Montana. This system is close enough to trigger a few afternoon thunderstorms, mainly affecting the mountains and highlands. A marginal risk of thunderstorms exists Wednesday afternoon with hail and strong winds the main threats. Gusty non- thunderstorm winds are likely Wednesday afternoon with a lake wind advisory possibly necessary for the American Falls Reservoir. The flow turns southwesterly Thursday with temps recovering to near normal. The southwest flow will bring some moisture into the region as well and isolated thunderstorms across the area remain possible. 13 .LONG TERM...Fri through next Tue night. High pressure attempts to dominate the pattern for southern Idaho, but the northern half will continue to see an afternoon and evening thunderstorm threat as shortwaves flatten out the north end of the upper level ridge and provide the trigger when the atmosphere is unstable. Occasionally, there may be some southern highland thunderstorms and showers, but rarely during this period. Fortunately spectators at any fireworks displays on the holiday, the driest weather appears to be Sat night. The amount of thunderstorm coverage is of a great debate among the model suites, but it still tends to be the ID-MT border and the northern half of the ID-WY border. Expect breezy afternoons and evenings as well for ridges and the Snake River plain/eastern Magic Valley. Temperatures should return to near and above normal, topping out Sun with highs in the lower elevations approaching 90 deg F. Messick && .AVIATION...TSRA expected to make a return, especially to the northern half of eastern Idaho, so KIDA and KDIJ most at risk. But even here it barely gets to chance category. The surprising thing is how much the boundary layer of the atmosphere is expected to dry out, and this should preclude fog or stratus development. Must say though that if fog does develop, that it should be a surprise, and it would be over quickly with the strong sunshine. Expecting gusty wind again Wed afternoon as well as TSRA/SHRA same time. Messick && .FIRE WEATHER...Here's hoping that the snow is done as temperatures moderate and the low that brought all the moisture and cold re- curves from heading southeast and shift motion to the northeast. After midnight tonight should be a relatively quiet period, but another trough moving through western Montana on Wed should bring back showers and thunderstorms, mainly to the northern 2/3 of the fire weather forecast area. Breezy afternoons continue, but temperatures stay well below normal and so humidity remains high even in the afternoon. Near normal temperatures are finally reached Fri, with humidity lowering into the teens in the lower elevations. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:12 PM MDT | Special Weather Statement | PIH | Bonneville | 48 min |
| Jul 1, 1:52 PM MDT | Special Weather Statement | PIH | Clark | 38 min |
| Jul 1, 2:34 PM MDT | Special Weather Statement | PIH | Fremont | 41 min |
| Jul 1, 4:56 PM MDT | Special Weather Statement | PIH | Teton | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.